Patient :I am a 16 year old girl, and I am curious because I am taking birth control and have been for about a year now, but recently (about 2 weeks ago) when I started a new pack I noticed dark brown discharge I think it might've been old blood. I have had this for like 2 weeks now while on the active pill & the pill is scheduled for me to get my period this Sunday but on about Tuesday it started to get heavier and now it's normal blood like my normal period. I'm just confused because this has never happened to me. So I've basically been bleeding for almost 3 weeks, but in the beginning it was light. But like I said I'm not scheduled to get my period according to the pill until Sunday. Btw I am sexually active
Thanks for the query.
I understand your concern.
While using the contraceptive pills some amount of irregularities in menstrual cycles can be seen.
Contraceptive pills can lead to intermenstrual spotting as a side effect.
Missing the pills or altering the time of intake of pills can also lead to it.
If you missed any pill, better to go for urine pregnancy test once to rule out the possibility.
If the possibility of pregnancy is not there, you can take the support of antifibrinolytic drugs or an additional dose of hormones to control the bleeding with your Doctor's advice.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.